MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER POLY SCREW 8X50MM TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH VIPER POLY SCREW 8X50MM TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 186715850
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.A review of the receiving inspection (ri) for viper poly screw 8x50mm ti was conducted identifying that lot number rl284994 was released in a single batch.Batch1: lot qty of (b)(4) units were released on 22 apr 2020 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the image(s).The image(s) was reviewed, and the complaint condition could be confirmed since the head of the screw has separated from the shaft.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021 during an unknown surgery while placing a screw at the l4 vertebral body, the surgeon was turning the handle and encountered a higher insertion torque than normal.The screw head then disengaged from the screw shank and came off.It was advised that the surgeon tap the bone prior to screw placement, however he was simply replacing a screw that had been removed at that site previously and decided against tapping.No fragments were generated.Screw shank was removed using a different screwdriver.There was a surgical delay of ten (10) minutes.There were no patient consequences.The procedure was successfully completed.This report is for one (1) viper system polyaxial screw 5.5 x 8 x 50mm.This is report 1 of 2 for (b)(4).

Brand Name
VIPER POLY SCREW 8X50MM TI
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key11737277
Report Number1526439-2021-00812
Device Sequence Number19777655
Product Code NKB
UDI-Device Identifier10705034122755
UDI-Public10705034122755
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186715850
Device Catalogue Number186715850
Device Lot NumberRL284994
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2021
Initial Report FDA Received Date04/28/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWS; UNKNOWN TORQUE DEVICES